Alert archive / Pennsylvania / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS State College, PA
NWS State College, PA issued this areal flood warning at Aug 18, 2021, 10:34 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 10:34 PM EDT (02:34 UTC)
- Expired
- Aug 18, 2021, 10:45 PM EDT
- In force
- 11 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 134 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.9
The text
As transmitted.
462
WGUS41 KCTP 190234
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service State College PA
1034 PM EDT Wed Aug 18 2021
PAC071-133-190245-
/O.NEW.KCTP.FA.W.0003.210819T0234Z-210819T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-York PA-
1034 PM EDT Wed Aug 18 2021
The National Weather Service in State College has issued a
* Flood Warning for...
Southwestern Lancaster County in south central Pennsylvania...
Southeastern York County in south central Pennsylvania...
* Until 1045 PM EDT.
* At 1034 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area.
* Some locations that will experience flooding include...
Lancaster, York, Columbia, Millersville, Mount Joy, Red Lion,
Spry, Manheim, East Petersburg, Dallastown, Shiloh, East York,
Stonybrook-Wilshire, West York, Salunga-Landisville, Maytown,
Shrewsbury, Grantley, Tyler Run-Queens Gate and Valley View.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4014 7643 4018 7640 4018 7633 3972 7638
3972 7675 3973 7679 3984 7678 3997 7679
3998 7677 4001 7675
$$
CRWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this areal flood warning went out at Aug 18, 8:49 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 18, 8:49 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service State College PA 849 PM EDT Wed Aug 18 2021 .SYNOPSIS... The remnants of Tropical Storm Fred will continue to affect eastern portions of Central Pennsylvania through late this evening. The threat of heavy rain, flooding, and a few weak/brief tornadoes will continue through about midnight. A cut off upper low will then drift southeast across the region late this week with unsettled conditions through the upcoming weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Isolated/weak tornado potential continues in central PA over the eastern sector of post tropical Fred. Part of Tornado Watch #447 has been extended til 11pm for the 8 of the easternmost counties of the CWA, with the remaining counties allowed to expire at 8PM EDT. Flash flooding threat also ongoing with two areas of focus: 1) along and just north of the path of Fred and 2) with training bands east of the track that contain deeper convective elements and high rain rates. Flash flood watch remains in effect through late tonight for much of the CWA but will be trimmed as heavy rain threat moves away. Hires ensembles show the rain exiting the area around midnight with leftover/lingering showers on the backside into early Thursday morning. Muggy tonight with minT 65-75F or +10-15F above climo. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Some isolated to scattered diurnal convection is possible on Thursday behind the remnant low from post-tropical Fred. It will be warmer with highs in the 75-85F range. Trailing shortwave wraps into developing closed low over CPA Thursday night into early Friday with max POPs over south-central PA. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Upper level trough will still be over the area through the upcoming weekend, resulting in a daily chance for pop up showers or a few rumbles of thunder. The best chance for precipitation each day will be in the afternoon and early evening. Moist southerly flow may result in a better chance of showers and thunderstorms over east central PA on Saturday, especially in the afternoon. Highs will range from the mid 70s to mid 80s, generally around seasonal averages for mid to late August. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... Steady rain associated with Fred moving into the eastern half of the forecast area. A few severe thunderstorms are still possible near KLNS through the evening. Elsewhere, low cloud and light rain will persist. The showers will gradually dissipate from southwest to northeast tonight, as the remnants of Fred pull to the northeast of the area. Winds will turn northwesterly behind the departing low. This upsloping flow will bring the western highlands (JST and BFD) down to solidly IFR cigs, with generally MVFR cigs elsewhere. Conditions should improve to VFR Thursday morning across the Lower Susq Valley airfields (MDT and LNS), while low cigs will be slower to improve farther north and west. Scattered showers and possibly a stray storm will redevelop across the area by afternoon, and could cause brief restrictions. Outlook... Fri-Mon...Restrictions possible in scattered afternoon showers and isolated t-storms. && .HYDROLOGY... Current rainfall forecast of 1-3 inches with higher localized amounts (5-6") brings several river points into action/caution stage or near flood stage. This includes some on the mainstem Susquehanna River. No river flooding is forecast at this time, however smaller streams and creeks will remain most vulnerable given potential for training bands of localized heavy to excessive rainfall. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM EDT Thursday for PAZ006-012-018- 019-026>028-036-037-041-042-045-046-049>053-056>059-063>066. && SYNOPSIS...Steinbugl/Gartner NEAR TERM...Steinbugl/Gartner SHORT TERM...Steinbugl LONG TERM...Evanego/Travis AVIATION...Evanego/Tyburski HYDROLOGY...
Hazardous weather outlook, Aug 18, 10:02 PM EDT, 32 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1002 PM EDT Wed Aug 18 2021 PAZ006-037-041-042-046-051>053-057>059-200215- Potter-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Montour- Northumberland-Columbia-Dauphin-Schuylkill-Lebanon- 1002 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-010>012-017>019-024>028-033>036-045-049-050-056-063-064- 200215- Warren-McKean-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Southern Clinton-Union- Snyder-Perry-Cumberland-Adams- 1002 PM EDT Wed Aug 18 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ065-066-200215- York-Lancaster- 1002 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... ...TORNADO WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Aug 18, 9:01 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
901 PM EDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 SW LITITZ 40.14N 76.31W
08/18/2021 LANCASTER PA UTILITY COMPANY
TREES DOWN ON WIRES SOUTH OF LITITZ.
&&Local storm report, Aug 18, 9:08 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
908 PM EDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG 3 SE MOUNT JOY 40.08N 76.47W
08/18/2021 LANCASTER PA UTILITY COMPANY
TREES DOWN ON WIRES.
&&Local storm report, Aug 18, 9:31 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
931 PM EDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD 1 SW LANCASTER 40.03N 76.31W
08/18/2021 LANCASTER PA 911 CALL CENTER
WATER RESCUE IN LANCASTER CITY.
&&Local storm report, Aug 18, 9:34 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
934 PM EDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND DMG 1 N WILLOW STREET 39.99N 76.27W
08/18/2021 LANCASTER PA UTILITY COMPANY
TREES AND WIRES DOWN.
&&Local storm report, Aug 18, 9:44 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
944 PM EDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM FLASH FLOOD 1 W LANCASTER 40.04N 76.33W
08/18/2021 LANCASTER PA 911 CALL CENTER
NUMEROUS ROADWAYS FLOODED IN LANCASTER CITY.
&&Local storm report, Aug 18, 10:33 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1033 PM EDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG 2 NNE NEWPORT 40.51N 77.13W
08/18/2021 PERRY PA UTILITY COMPANY
TREES DOWN ON WIRES.
&&The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:08 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 37 min |
| Aug 18, 8:27 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon | 3 hr |
| Aug 18, 8:45 PM EDT | Special Weather Statement | CTP | Lancaster | 45 min |
| Aug 18, 8:48 PM EDT | Areal Flood Advisory | CTP | Tioga | 76 min |
| Aug 18, 9:11 PM EDT | Flash Flood Warning | CTP | Lancaster | 108 min |
| Aug 18, 9:12 PM EDT | Severe Thunderstorm Warning | CTP | York | 33 min |
| Aug 18, 9:21 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 39 min |
| Aug 18, 10:28 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 47 min |
| Aug 18, 10:48 PM EDT | Areal Flood Warning | CTP | Lancaster, York | 2 hr |
| Aug 18, 10:53 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Aug 18, 10:59 PM EDT | Areal Flood Warning | CTP | Lancaster | 2 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.